Ask a doctor

Have Vertical Line That Looks Like a Scar from a New Botox Injection- Will This Go Away?

Had botox from a new person and she injected the inner corners of my lower lid saying that I would be "very happy" with the results. I have never had injections in this area before and did it with some trepidation. Now there is a vertical crease emanating from the outer corner of my right eye that looks like a scar and an eye bag that was never there before three days ago. I look horrible. The left eye was mostly left alone because i winced when she did the injection and that eye is fine.

Doctor Answers (10)

Botox for Lower Eye Lid?

+2

Hi Denver.  It's a bit difficult to determine exactly what's going on without a picture.  On the other hand, based on the description, it sounds like the type of injection or the technique may be wrong.  

Also not sure that any correction could be offered as it sounds like an unusual spot was injected in the first place.  You should definitely go back to the practitioner that did this to express your concerns, if nothing else than to help others that may come behind you and further educate your injector.  

You may just need to wait for effects to wear off, which could be up to 3-4 months.


Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Botulinum toxin injection to eyelid caused a crease

+1

In some instances the botulinum toxin injection can cause and imbalance in muscles that produce tension lines that look like a crease. It sounds as if this is the case.

Otto Joseph Placik, MD
Chicago Plastic Surgeon
5.0 out of 5 stars 48 reviews

Botox injection by eyes

+1

It is not common to inject Botox near the lower lid.  Most of the time around the eyes it is used for crow's feet.  Unusual muscle contractions can develop but they will go away as the Botox wears off.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

You might also like...

Crease from botox

+1

The good thing is that it will go away in time and should not be a permanent deformity.So i would just tight and give it some time.t

Robert Brueck, MD
Fort Myers Plastic Surgeon
5.0 out of 5 stars 26 reviews

Botox problem near the eye

+1

I would recommend you go back to you doctor and discuss it with them.  It may be you need an adjustment that they can perform.  If not Botox effects go away in 3-4 months and it should return to what it was before.

Sincerely,

Dr Gartner

Michael Constantin Gartner, DO
Paramus Plastic Surgeon
4.5 out of 5 stars 47 reviews

Botox is temporary

+1

I have never injected the inner lower lid; I have frequently injected small amounts in the mid pupillary line lower lid margin for lower lid lines in which case Botox works very well.  The good news is that any problematic issue that you are encountering should wear off in a few weeks to a few months.

Thomas W. Bender, III MD
Mobile Dermatologic Surgeon
5.0 out of 5 stars 2 reviews

Botox injections near the eye

+1

I'm not sure that I know exactly which muscle and for what purpose the botox was injected on you, nor do I exactly know what kind of line has now formed, but it should not be permanent. If you see your doctor they may be able to adjust your outcome by injecting  a different area depending on which muscles are involved in your situation. Certainly you may see a second opinion if you wish.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Botox: Pitfalls

+1
Botox is a purified neurotoxin that strongly binds with proteins to deactivate the messaging system between nerves and muscles. Once this process is started it will take approximately 4 months for the effects to fade. Ideally your question would be accompanied with a photo, but from your comments it sounds like the orbicularis muscle for the right eye has been overtreated. Time and patience will be necessary parts in your recovery. Please make certain that your right eye has adequate protection from exposure during this process.

Be healthy and be well,
James M. Ridgway, MD, FACS

James M. Ridgway, MD, FACS
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 39 reviews

Unwanted Botox effect

+1

The good news is that Botox injections are temporary. The bad news is that Botox injections are temporary.

When you like the effects of Botox treatments, they seem to fade all too soon over four to six months.

When you don't like the effects or have an unpleasant unexpected side effect, fortunately it will be self limited and should gradually resolve over a few weeks to a few months.  Nothing has really been shown to work to speed up the resolution process so just give it time.  Just avoid have that area treated again in the future.

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Botox into eyelids can cause issues

+1

Without a photo to review its difficult to make precise comments about your situation - but if the Botox was placed into the 'corner of your lower eyelid' perhaps some of the toxin has denervated your pre-septal orbicularis muscle- which can result in a baggy appearance to the lower eyelid. Botox does wear off after a few weeks and this problem should be self-limited.

Scott C. Sattler, MD, FACS
Seattle Plastic Surgeon
5.0 out of 5 stars 39 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.